Theta groups and products of abelian and rational varieties

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

We prove that an analogue of Jordan's theorem on finite subgroups of general linear groups does not hold for the groups of birational automorphisms of products of an elliptic curve and the projective line. This gives a negative answer to a question posed by Vladimir L. Popov.

Original languageEnglish (US)
Pages (from-to)299-304
Number of pages6
JournalProceedings of the Edinburgh Mathematical Society
Volume57
Issue number1
DOIs
StatePublished - Jan 1 2014

Fingerprint

General Linear Group
Elliptic Curves
Automorphisms
Subgroup
Analogue
Line
Theorem

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

@article{89a62d7f668d4b839aa6e83997e05008,
title = "Theta groups and products of abelian and rational varieties",
abstract = "We prove that an analogue of Jordan's theorem on finite subgroups of general linear groups does not hold for the groups of birational automorphisms of products of an elliptic curve and the projective line. This gives a negative answer to a question posed by Vladimir L. Popov.",
author = "Zarkhin, {Yuriy G.}",
year = "2014",
month = "1",
day = "1",
doi = "10.1017/S0013091513000862",
language = "English (US)",
volume = "57",
pages = "299--304",
journal = "Proceedings of the Edinburgh Mathematical Society",
issn = "0013-0915",
publisher = "Cambridge University Press",
number = "1",

}

Theta groups and products of abelian and rational varieties. / Zarkhin, Yuriy G.

In: Proceedings of the Edinburgh Mathematical Society, Vol. 57, No. 1, 01.01.2014, p. 299-304.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Theta groups and products of abelian and rational varieties

AU - Zarkhin, Yuriy G.

PY - 2014/1/1

Y1 - 2014/1/1

N2 - We prove that an analogue of Jordan's theorem on finite subgroups of general linear groups does not hold for the groups of birational automorphisms of products of an elliptic curve and the projective line. This gives a negative answer to a question posed by Vladimir L. Popov.

AB - We prove that an analogue of Jordan's theorem on finite subgroups of general linear groups does not hold for the groups of birational automorphisms of products of an elliptic curve and the projective line. This gives a negative answer to a question posed by Vladimir L. Popov.

UR - http://www.scopus.com/inward/record.url?scp=84897027128&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84897027128&partnerID=8YFLogxK

U2 - 10.1017/S0013091513000862

DO - 10.1017/S0013091513000862

M3 - Article

AN - SCOPUS:84897027128

VL - 57

SP - 299

EP - 304

JO - Proceedings of the Edinburgh Mathematical Society

JF - Proceedings of the Edinburgh Mathematical Society

SN - 0013-0915

IS - 1

ER -